Have been prescribed this for cervical myelopathy with radiculopathy! (trapped nerved in neck at c6 with screaming pain in shoulder and loss of sensation / reflexes in arm lower arm and thumb and two fingers. However, unbeknown to my doctor (as the work of trauma specialists does not seem to have filtered down to GP level in uk) I have been advised that I have 'toxic stress' following severe childhood trauma ie my 'flight / fight' adrenalin and cortisol button are in the 'ON' position as the default setting. I have always suffered from insomnia but Drs won't prescribe sleeping meds as they're addictive. My dr is only concerned about the physical pain in my shoulder and the nerve damage but when I took one pregabalin (25mg) the feeling of being so 'spaced' , my legs were buckling underneath me, my heart was beating out of my chest and I just felt I was out of control and felt like I was just grinning and drooling like the village idiot and the feelings of loss of control scared the crap out of me! So... I'm about to take another one as this nerve pain is unbearable but I'm scared that because of this adrenalin cortisol cocktail whooshing round my body (as it apparently has been for 50 years years) I'm frightened that I will lose control and won't be able to put on the 'I'm ok' front that has got me through the last 50 years! Or... From what I've read it may help control that uber anxiety but scared I won't get back to full time meaningful employment again... Just scared! Anyone have any thoughts or advice? Anyone been prescribed it to help deal with childhood trauma? If anyone is familiar with ACE scored I'm a ten so outlook may not be so good for me I don't know? Feeling terrified of the loss of control sensations! Thanks
Pregabalin - Little bit scared of Lyrica?
- 23 Apr 2016 by Jules8092
- 25 April 2016
- lyrica, pain, pregabalin, prescription, radiculopathy, shoulder, neck
I read recently that these anti-epileptic drugs (used for nerve pain) lock new brain synapses from forming. It stated that these drugs will cause brain decline faster than any other substance known to man!! Sounds really scary to me. When I tried Neurontin years ago (for fibro pain) I felt like it reduced my ability to think clearly and made me tired and itchy. Guess my body sensed that this was not a good medication for me. I don't like hurting, but I sure wouldn't want to lose my thinking ability.
I have been on Lyrica since 2008. Those feelings of being spaced our do go away. I eventually was taking 3-75mg pills twice a day. They wanted me to start with one pill and add one every 3 days. That made me way to sick. So instead I did it once a week. Week 1 I took 1-75mg pill in the evening. Week 2 I took 1-75mg pill in the morning and 1-75mg in the evening. Week 3 I took 1-75mg pill in the morning and 2-75mg pills in the evening and kept increasing until week 6 I was taking 3-75mg pills in the morning and 3-75mg pills in the evening. By doing it this way my body would adjust enough to add on the next pill. You have to give it time to see if the effects go away. I hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Oct 2009 • 1 answer
Updated 24 Mar 2017 • 2 answers
Updated 24 Apr 2018 • 6 answers
Is it normal to feel bloated at night after dinner and shoulder and neck pain when taking this medi?
Updated 8 Jul 2018 • 1 answer
Updated 23 Aug 2018 • 1 answer